• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Thyroid meds and heart palpitations?

alice111

Senior Member
Messages
397
Location
Canada
Any advice on how to deal with this?

I need the thyroid meds... Am hypo without. But when I add I get heart palps.

Any thoughts?
 

cb2

Senior Member
Messages
384
not sure if this applies to you but when i first started on thyroid meds i coudn't tolerate them.. but when i added cortef i could .. i needed adrenal support.
 

ahmo

Senior Member
Messages
4,805
Location
Northcoast NSW, Australia
I also found that I couldn't raise my thyroid rx when my adrenals were distressed, led to palpitations, insomnia. Once adrenals were happy, was able to increase. In my case, supporting adrenals meant dealing with liver, for which I used coffee enemas. When liver was uncongested, adrenals were less stressed. I also used to use Enzymatic Therapies adrenal glandulars, once licorice and cortef became problematic. I no longer need them, but found adrenal glandulars brilliant.
 

zzz

Senior Member
Messages
675
Location
Oregon
I have found that the difference between too little thyroid medication and too much can be very small indeed. For years, I took exactly 22 mcg of T4, as any less than that was not enough, and the standard 25 mcg tablet was too much, as it would give me hyperthyroid symptoms. (I reached this dose by alternating a full tablet and 3/4 of a tablet on succeeding days.)

My guess is that your thyroid medication is dosed just a little too high. You might want to try reducing it just a tiny bit; that could very possibly solve your problem and still get you the thyroid supplementation that you need.
 

alice111

Senior Member
Messages
397
Location
Canada
not sure if this applies to you but when i first started on thyroid meds i coudn't tolerate them.. but when i added cortef i could .. i needed adrenal support.

@cb2 how much cortef did u take? I was on cortef but had to come off as it made heart palps worse.. :confused:
 

alice111

Senior Member
Messages
397
Location
Canada
@ahmo when u refer to adrenal glandulars being brilliant is this the enzymatic therapy brand? Do u know if it has hormones removed, or it's just plain adrenal glandular?
 

alice111

Senior Member
Messages
397
Location
Canada
@zzz this is good suggestion, however I seem to get the heart palps even on a dose that gives me very hypo lab tests. The dose I'm ok on result in extremely hypo lab tests... Thoughts?
 

Sushi

Moderation Resource Albuquerque
Messages
19,934
Location
Albuquerque
@alice111 Are you taking a T3 + T4 combo like Armour or just one or the other. I found getting the right dose very fiddly too and my doc had me alternating doses too. I very much understand the heart palp business as between my regular thyroid tests my thryroid seems to have healed...but I was still taking a small dose of Armour as I didn't know that the thyroid had healed and it made my hyper-throid = the ER for Afib.
 

Gingergrrl

Senior Member
Messages
16,171
Alice, I had the same question as Sushi if you are taking Armour Thyroid vs. a product like Synthroid?
 

Gingergrrl

Senior Member
Messages
16,171
@Gingergrrl and @Sushi i am taking ERFRA which is dedicated thyroid.. The Canadian equivalent to armour

I don't know what ERFRA is but I have been taking Armour Thyroid since Nov 2013 for Hashimoto's Disease and have never had any problems with it. I take half of the lowest dose every morning 7.5 mg and my thyroid numbers are all perfect now plus the two Hashi's antibodies have dramatically reduced. I am doing terrible in every other aspect but at least my thyroid does well with Armour LOL. Not sure if this helps or not. Thanks for your very kind PM, Alice, and I hope you start to feel better soon. You deserve it.
 

msf

Senior Member
Messages
3,650
Sorry, I'm going to sound ignorant here, but do any of you associate sore throats with thyroid problems? I am worried about developing thyroid problems, and I noticed that after eating sea weed yesterday I have a sore throat today and I feel like I have some pain where the thyroid is supposed to be. I realise that this could just be a cold, but I did find one thing on the internet that talked about damage to the thyroid causing a sore throat feeling.
 

cb2

Senior Member
Messages
384
alice111@ i take bwt 25 and 30 HC. . i started lower and had to increase. i am still trying to figure out what is the correct dose.